MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5: unknown/ not provided.Asku.Section b3: date of event: unknown, not provided, but the best estimate date is prior to (b)(6) 2023.Section d6a: if implanted, give date: the exact date of implant is unknown, not provided, but the best estimate date is six (6) months earlier than nov 8, 2023.Section h3: (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a toric multifocal intraocular lens (iol) was explanted six months after the initial surgery because of the intolerable dysphotopsia that the patient was having.The issue was first identified during post-operational examination.Another johnson & johnson lens of different model (dcb00), a monofocal iol was implanted as a replacement.Unknown if other interventions performed or not.The patient outcome was not provided.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received from the customer: section a4: patient weight: 193 lbs.Section a5: ethnicity: not hispanic.Section b3: date of event: 6/12/23.Section b5: additional information received indicated that there were no surgical interventions.There was no injury and the patient outcome was reported as "well heald, discussed uncorrected astigmatism, may benefit from limbal relaxing incisions (lri)." the following fields were updated based on the additional information received from the account: section d6a: if implanted; give date: (b)(6) 2023.Section e1: initial reporter email address: (b)(6).Section e1: initial reporter phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: nov 28, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received for evaluation.Visual inspection reveal that the lens was received in a specimen cup cut in half and with an unknown fluid.The lens was cleaned and presented with no additional issues that would have caused or contributed to the complaint event.The complaint issues "explant" and "visual disturbance- dysphotopsia" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18243476
Report Number3012236936-2023-03049
Device Sequence Number17792250
Product Code MFK
UDI-Device Identifier05050474751163
UDI-Public(01)05050474751163(17)240323
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/04/2023
01/09/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/26/2023
01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityNon Hispanic